MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120721
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device (b)(4), and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during the coil embolization to the middle cerebral artery (mca), an exselsior sl10 microcatheter was used by trans-cell technique after a pulse rider was implanted.A 7mm x 21cm galaxy g3coil (gly120721, 30537009) was attempted to be inserted into the microcatheter (mc) as the first coil.However, the complaint coil got stuck in the microcatheter.The devices were removed from the patient and observed.There was resistance during delivering.The complaint coil was replaced with another same sized g3 coil and the procedure was completed.There was no negative impact to the patient.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the replaced coil was used safely with the same microcatheter.There was no damage reported during manipulation of the coil or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.There were no procedural delays due to the event.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during the coil embolization to the middle cerebral artery (mca), an exselsior sl10 microcatheter was used by trans-cell technique after a pulse rider was implanted.A 7mm x 21cm galaxy g3coil (gly120721, 30537009) was attempted to be inserted into the microcatheter (mc) as the first coil.However, the complaint coil got stuck in the microcatheter.The devices were removed from the patient and observed.There was resistance during delivering.The complaint coil was replaced with another same sized g3 coil and the procedure was completed.There was no negative impact to the patient.A continuous flush was done.Additional information received indicated that the replaced coil was used safely with the same microcatheter.There was no damage reported during manipulation of the coil or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.There were no procedural delays due to the event.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30537009 number, and no non-conformances related to the malfunction were identified.Impeded in microcatheter is a known potential product failure associated with the use of the device.Per the galaxy g3 instructions for use (ifu): if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information provided and without the return of the associated devices, it is not possible to determine the root cause of the event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 7MM X 21CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15226534
Report Number3008114965-2022-00540
Device Sequence Number12154059
Product Code KRD
UDI-Device Identifier10886704077565
UDI-Public10886704077565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberGLY120721
Device Catalogue NumberGLY120721
Device Lot Number30537009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR SL10 MICROCATHETER; PULSERIDER
Patient SexUnknown